Alert archive / Iowa / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 148, NWS Des Moines, IA

August 10, 20209 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 10, 2020, 11:19 AM CDT for 9 counties in Iowa. It was in force for 41 min. 21 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2020, 11:19 AM CDT (16:19 UTC)
Expired
Aug 10, 2020, 12:00 PM CDT
In force
41 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Jasper County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Polk County, IA, Poweshiek County, IA, Story County, IA, Tama County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 77 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 11:20 AM CDTTSTM WND DMGNevada, IATREES DOWN WITH HIGH WINDS. POWER ON/OFF.
Aug 10, 11:20 AM CDTTSTM WND GST 80Colfax, IAWINDS OF 70 TO 80 MPH.
Aug 10, 11:24 AM CDTTSTM WND DMGColfax, IALARGE TREE BLOCKING BOTH LANES OF STATE HIGHWAY F48 IN TOWN OF COLFAX.
Aug 10, 11:29 AM CDTTSTM WND DMGNewton, IADAMAGE REPORTED THROUGHOUT TOWN. TREE DAMAGE WITH ROADS BLOCKED. DELAYED REPORT AT 12:30 PM. RADAR ESTIMATED 11:29 AM.
Aug 10, 11:30 AM CDTTORNADO4 Nne Melbourne, IABRIEF QLCS TORNADO ON LEADING EDGE OF CONVECTION. PATH FOUND VIA HIGH RESOLUTION SATELLITE IMAGERY. THE TORNADO IMPACTED NO DAMAGE INDICATORS, HENCE THE EFU RATING. DELAYED REPORT.
Aug 10, 11:36 AM CDTTORNADO4 Wnw Albion, IABRIEF TORNADO CAPTURED FROM POST EVENT UAS SURVEY. STAYED IN CROPLAND WITH NO IMPACTS TO DAMAGE INDICATORS, HENCE THE EFU RATING. DELAYED REPORT.
Aug 10, 11:39 AM CDTTORNADO2 Sse Albion, IATORNADO INITIALLY FOUND FROM HIGH RESOLUTION SATELLITE IMAGERY AND CONFIRMED VIA UAS OVERFLIGHT. DAMAGE WAS DONE TO CROP AND TREES. SOME MINOR DAMAGE TO HOUSING STRUCTURES AS WELL, BUT MOSTLY SUPERFICIAL. DELAYED REPORT.
Aug 10, 11:40 AM CDTTSTM WND GST 852 Ssw Prairie City, IAMESONET STATION NSWI4 NEIL SMITH NWR RAWS.
Aug 10, 11:43 AM CDTTSTM WND GST 913 Sw Marshalltown, IAMESONET STATION RMTI4 MARSHALLTOWN (US 30) - IA DOT RWIS.
Aug 10, 11:50 AM CDTTSTM WND GST 994 E Albion, IAASOS STATION KMIW MARSHALLTOWN AIRPORT. PEAK GUST THUS FAR.
Aug 10, 11:51 AM CDTTSTM WND DMG2 S Marshalltown, IASEVERAL LARGE SECTIONS OF ROOFS BLOWN OFF BUILDINGS ALONG OLD HIGHWAY 30 ON SOUTH PART OF MARSHALLTOWN.
Aug 10, 11:51 AM CDTTSTM WND GST 952 S Marshalltown, IAESTIMATED WINDS OF 90 TO 100 MPH.
Aug 10, 11:52 AM CDTTSTM WND GST 1062 Wnw Le Grand, IAPERSONAL WEATHER STATION KIAMARSH15.
Aug 10, 11:55 AM CDTTSTM WND GST 70Toledo, IA70 MPH PLUS WIND GUST IN TOLEDO. TREE STRUCK OFFICE.
Aug 10, 11:57 AM CDTTSTM WND GST 75Leighton, IAREPORTED AT LEIGHTON, IA. PWS.
Aug 10, 11:58 AM CDTTSTM WND DMGState Center, IASIGNIFICANT DAMAGE IN STATE CENTER. NUMEROUS CARS BLOWN OFF US30 AND FLIPPED.
Aug 10, 12:00 PM CDTTSTM WND DMG1 S Marshalltown, IASIGNIFICANT TREE AND STRUCTURAL DAMAGE. EXACT TIME UNKNOWN.
Aug 10, 12:00 PM CDTTSTM WND GST 903 S Chelsea, IA
Aug 10, 12:01 PM CDTTSTM WND DMG3 N Toledo, IA60X90 FOOT MACHINE SHED COMPLETELY DEMOLISHED. NEIGHBORS (EMPTY) GRAIN BINS WERE BLOWN ACROSS HIGHWAY 63. SEVERAL LARGE TREES SNAPPED AND/OR UPROOTED. MEASURED WIND GUST OF 78 MPH BEFORE WEATHER STATION GAVE OUT.
Aug 10, 12:01 PM CDTTORNADO5 Ese Gladbrook, IATORNADO ASSOCIATED WITH QLCS DERECHO FIRST OBSERVED VIA HIGH RESOLUTION SATELLITE IMAGERY. PATH WAS ALSO OVERFLOWN BY UAS CONFIRMING CONVEGENT PATH OF DEBRIS. NO DAMAGE INDICATORS WERE IMPACTED, HENCE THE EFU DESIGNATION. DELAYED REPORT.
Aug 10, 12:10 PM CDTTSTM WND DMG3 Ssw Grinnell, IASEMI BLOWN OVER ON I-80 JUST WEST OF THE GRINNELL INTERCHANGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 8:56 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2020-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2020-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1683 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

798 
WUUS53 KDMX 101619
SVRDMX
IAC099-123-125-127-153-157-169-171-181-101700-
/O.NEW.KDMX.SV.W.0148.200810T1619Z-200810T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
1119 AM CDT Mon Aug 10 2020

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Poweshiek County in central Iowa...
  Eastern Polk County in central Iowa...
  Story County in central Iowa...
  Marshall County in central Iowa...
  Northern Marion County in south central Iowa...
  Tama County in central Iowa...
  Mahaska County in south central Iowa...
  Jasper County in central Iowa...
  Northeastern Warren County in south central Iowa...

* Until noon CDT.

* At 1118 AM CDT, severe thunderstorms were located along a line
  extending from 12 miles southwest of Eldora to near Newton to
  Pleasantville, moving east at 70 mph.

  These are very dangerous storms.

  HAZARD...80 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Locations impacted include...
  Marshalltown, Newton, Altoona, Oskaloosa, Pella, Grinnell, Pleasant
  Hill, Nevada, Toledo, Montezuma, Carlisle, Bondurant, Story City,
  Tama, Mitchellville, Colfax, Monroe, Traer, Prairie City and State
  Center.

This includes Interstate 80 between mile markers 142 and 204.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 4151 9241 4124 9241 4146 9351 4172 9350
      4221 9356 4221 9277 4222 9277 4223 9230
      4151 9230
TIME...MOT...LOC 1618Z 271DEG 61KT 4220 9320 4171 9311 4140 9324 

HAIL...1.00IN
WIND...80MPH
 
$$

Donavon
2 follow-up statements
923 
WWUS53 KDMX 101633
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1133 AM CDT Mon Aug 10 2020

IAC099-123-125-127-153-157-169-171-181-101700-
/O.CON.KDMX.SV.W.0148.000000T0000Z-200810T1700Z/
Poweshiek IA-Polk IA-Story IA-Marshall IA-Marion IA-Tama IA-
Mahaska IA-Jasper IA-Warren IA-
1133 AM CDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
POWESHIEK...EASTERN POLK...STORY...MARSHALL...NORTHERN MARION...
TAMA...MAHASKA...JASPER AND NORTHEASTERN WARREN COUNTIES...

At 1133 AM CDT, severe thunderstorms were located along a line
extending from Conrad to near Grinnell to Pella, moving east at 70
mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Marshalltown, Newton, Altoona, Oskaloosa, Pella, Grinnell, Pleasant
Hill, Nevada, Toledo, Montezuma, Carlisle, Bondurant, Story City,
Tama, Mitchellville, Colfax, Monroe, Traer, Prairie City and State
Center.

This includes Interstate 80 between mile markers 142 and 204.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across. SEEK SHELTER NOW inside a sturdy structure and 
stay away from windows.
 
&&

LAT...LON 4151 9241 4124 9241 4146 9351 4172 9350
      4221 9356 4221 9277 4222 9277 4223 9230
      4151 9230
TIME...MOT...LOC 1633Z 270DEG 61KT 4220 9290 4171 9277 4138 9292 

HAIL...1.00IN
WIND...80MPH
 
$$

Donavon
315 
WWUS53 KDMX 101644
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1144 AM CDT Mon Aug 10 2020

IAC153-181-101653-
/O.CAN.KDMX.SV.W.0148.000000T0000Z-200810T1700Z/
Polk IA-Warren IA-
1144 AM CDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POLK AND NORTHEASTERN
WARREN COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
central and south central Iowa.

LAT...LON 4151 9241 4124 9241 4143 9331 4171 9327
      4221 9337 4221 9277 4222 9277 4223 9230
      4151 9230
TIME...MOT...LOC 1643Z 271DEG 61KT 4220 9268 4171 9255 4138 9270 

$$

IAC099-123-125-127-157-169-171-101700-
/O.CON.KDMX.SV.W.0148.000000T0000Z-200810T1700Z/
Poweshiek IA-Story IA-Marshall IA-Marion IA-Tama IA-Mahaska IA-
Jasper IA-
1144 AM CDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
POWESHIEK...EASTERN STORY...MARSHALL...NORTHERN MARION...TAMA...
MAHASKA AND JASPER COUNTIES...

At 1143 AM CDT, severe thunderstorms were located along a line
extending from 9 miles southwest of Reinbeck to near Brooklyn to 6
miles northwest of Oskaloosa, moving east at 70 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Marshalltown, Newton, Oskaloosa, Pella, Grinnell, Toledo, Montezuma,
Tama, Colfax, Monroe, Traer, Prairie City, State Center, Brooklyn,
Dysart, New Sharon, Baxter, Iowa Speedway, Meskwaki Casino and Rock
Creek Lake.

This includes Interstate 80 between mile markers 154 and 204.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across the Des Moines metro and northward into Ames. 
SEEK SHELTER NOW inside a sturdy structure and stay away from 
windows.
 
&&

LAT...LON 4151 9241 4124 9241 4143 9331 4171 9327
      4221 9337 4221 9277 4222 9277 4223 9230
      4151 9230
TIME...MOT...LOC 1643Z 271DEG 61KT 4220 9268 4171 9255 4138 9270 

HAIL...1.00IN
WIND...80MPH
 
$$

Donavon

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 9:30 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 10, 9:30 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
930 AM CDT Mon Aug 10 2020

.UPDATE...
Issued at 929 AM CDT Mon Aug 10 2020

Line of severe convection moving into west-central Iowa continues
to intensify this morning. Plenty of instability out of ahead of
this line and judging by the previous wind reports, there is a
well established cold pool. Downdraft CAPE ranges from 1000-1500
J/kg with effective shear 30-40 knots in the vicinity of the
convection. Further east however, the 0-6km shear is currently not
conducive for sustainable strong storms as it is barely 25 knots
as far east as Interstate 35. The outflow from this storm has been
producing severe wind gusts in the southwest part of the state
and appears the outflow remains connected with the main convection
in Crawford County. Expecting the Des Moines Metro to get
impacted by this line b/t 11 AM to 12 PM and potentially with
severe winds.

&&

.DISCUSSION.../Today through Sunday/
Issued at 245 AM CDT Mon Aug 10 2020

We are anticipating another active morning across portions of the
forecast area as an approaching shortwave trough and associated
surface front trigger convective development. As of 07z radar
returns were quite isolated with small convective complexes noted
in northeast Nebraska and near the Twin Cities. Hi-res models
initiate more thunderstorm activity in the next few hours as
deeper kinematic ascent overspreads the area. Favored corridor
this morning continues to be northern Iowa, although convective
evolution remains in question especially given the poor
performance of the hi-res model suite last night. Sluggish
progression of the upper wave keeps some degree of kinematic and
thermal support for ascent over the area through much of the day,
so expecting additional showers and storms along and behind a
southerly sagging cold front. Hi-res models vary from isolated to
widespread precip, so potential rainfall coverage and amounts are
tough to pinpoint. Ample surface instability builds for a few
strong to severe storms along the front later this afternoon and
evening, mainly south of I-80. The corridor of stronger winds
aloft lags behind the frontal boundary and limits deep layer
shear, but should still be strong enough to support some organized
updrafts capable of large hail and strong winds. It is worth
noting that a faster frontal progression would push the threat
south of the state border, but that hinges on the extent morning
convection augments the cold front.

Precip chances slowly wane across southern Iowa Monday night,
giving way to a mainly dry Tuesday as a surface high pressure
tracks through the state. Forecast is somewhat muddled over mid to
late week. Zonal flow aloft eventually becomes southwesterly as a
large trough drops into the northern Rockies. Models show
multiple weak shortwaves within the mean flow crossing the region,
but provide little agreement on timing/location. Favored areas of
ascent and surface convergence are also rather nebulous, which
makes it difficult to improve on the broad brushed low chance PoPs
in the latest NBM output. Ensemble data continues to cluster
highest precip chances around Thursday, but confidence in any sort
of widespread precip event is low at this time. High temperatures
remain seasonal in the 80s through most of the forecast period.

&&

.AVIATION.../For the 12Z TAFS through 12Z Tuesday morning/
Issued at 617 AM CDT Mon Aug 10 2020

MVFR cigs and tsra associated with a cold front passage are the
main forecast challenge through the current TAF period. MVFR cigs
currently stretch from KFOD to KMCW, ahead of tsra activity moving
out of SD. This is expected to impact terminals in north central
Iowa by mid to late morning. Confidence decreases further south
toward KDSM, but model guidance suggests tsra holds off until late
morning or afternoon. VFR conditions expected to prevail across
the area by late this evening into the overnight hours.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Podrazik
DISCUSSION...Martin
AVIATION...Martin
Hazardous weather outlook, Aug 10, 9:02 AM CDT, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
902 AM CDT Mon Aug 10 2020

IAZ023>028-033>039-044>050-057>062-070>075-084>086-111415-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Lucas-Monroe-
Wapello-
902 AM CDT Mon Aug 10 2020

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Severe thunderstorms are expected this morning and afternoon.
The storms are likely to be severe with damaging winds. A few
storms may also produce tornadoes along with some hail and brief
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Periodic thunderstorms chances continue though the second half of
the week, however at this time the severe threat is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

IAZ004>007-015>017-111415-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
902 AM CDT Mon Aug 10 2020

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Thunderstorms are forecast today as a cool front moves across the
state. A few storms could be severe with damaging winds and some
hail the main threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Periodic thunderstorms chances continue though the second half of
the week, however at this time the severe threat is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

IAZ081>083-092>097-111415-
Adams-Union-Clarke-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
902 AM CDT Mon Aug 10 2020

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Thunderstorms are forecast today as a cool front moves across the
state. A few storms could be severe with damaging winds and some
hail the main threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Periodic thunderstorms chances continue though the second half of
the week, however at this time the severe threat is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

REV

In the hours before

Local storm report, Aug 10, 11:13 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1113 AM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     TSTM WND GST     1 N AMES                42.04N 93.63W
08/10/2020  E70 MPH          STORY              IA   TRAINED SPOTTER

            ESTIMATED OVER 70 MPH WINDS IN AMES.

&&

REV
Local storm report, Aug 10, 11:14 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1114 AM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 AM     TSTM WND GST     1 E CLIVE               41.61N 93.75W
08/10/2020  E70 MPH          POLK               IA   NWS EMPLOYEE

            LOTS OF SMALL BRANCHES DOWN.

&&

REV
Local storm report, Aug 10, 11:15 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1115 AM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 AM     TSTM WND DMG     1 NNW WINDSOR HEIGHTS   41.62N 93.72W
08/10/2020                   POLK               IA   BROADCAST MEDIA

            PART OF THE DES MOINES BUCCANEERS ROOF BLOWN
            OFF. RELAYED BY WHO-TV.

&&

JAZ
Local storm report, Aug 10, 11:16 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1116 AM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 AM     TSTM WND DMG     1 N WINDSOR HEIGHTS     41.63N 93.71W
08/10/2020                   POLK               IA   PUBLIC

            REPORTED AT 75TH AND DIAMOND, URBANDALE IOWA
            TREE DAMAGE.

&&

REV
Local storm report, Aug 10, 11:18 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1118 AM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 AM     TSTM WND GST     INDIANOLA               41.36N 93.56W
08/10/2020  M58 MPH          WARREN             IA   PUBLIC

1104 AM     TSTM WND GST     DES MOINES INT AIRPORT  41.53N 93.67W
08/10/2020  M75 MPH          POLK               IA   ASOS

            ASOS STATION KDSM DES MOINES INTERNATIONAL
            AIRPORT.

1101 AM     TSTM WND GST     3 NE ANKENY             41.76N 93.57W
08/10/2020  M69 MPH          POLK               IA   MESONET

            MESONET STATION RAKI4 ANKENY - I35 AND NE
            36TH.

1100 AM     TSTM WND GST     1 N DES MOINES INT AIRP 41.55N 93.66W
08/10/2020  E80 MPH          POLK               IA   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS DOWN AND A COUPLE
            TREE TRUNKS SNAPPED. ROADS BLOCKED.

1106 AM     TSTM WND GST     MADRID                  41.87N 93.81W
08/10/2020  M59 MPH          BOONE              IA   MESONET

            MESONET STATION CW2001 MADRID.

&&
Local storm report, Aug 10, 11:19 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1119 AM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 AM     TSTM WND DMG     2 NW CLIVE              41.63N 93.79W
08/10/2020                   POLK               IA   PUBLIC

            128TH AND DOUGLAS URBANDALE, IOWA FENCE
            BLOWN DOWN WITH HIGH WINDS.

&&

REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:53 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac52 min
Aug 10, 9:29 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford, Greene, Guthrie46 min
Aug 10, 9:39 AM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie51 min
Aug 10, 9:46 AM CDTSevere Thunderstorm WarningDMXCalhoun, Sac44 min
Aug 10, 10:11 AM CDTSevere Thunderstorm WarningDMXBoone, Carroll, Dallas, Greene, Guthrie, Polk49 min
Aug 10, 10:17 AM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union43 min
Aug 10, 10:35 AM CDTSevere Thunderstorm WarningDMXCalhoun, Hamilton, Webster40 min
Aug 10, 10:39 AM CDTSevere Thunderstorm WarningDMXBoone, Jasper, Marion, Marshall, Polk, Story and 1 more51 min
Aug 10, 10:51 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Marion, Union, Warren39 min
Aug 10, 10:58 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Madison, Polk17 min
Aug 10, 11:10 AM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin50 min
Aug 10, 11:28 AM CDTSevere Thunderstorm WarningDMXAppanoose, Decatur, Lucas, Mahaska, Marion, Monroe and 3 more47 min
Aug 10, 11:47 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Hardin, Tama58 min
Aug 10, 11:52 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Marshall, Poweshiek, Tama38 min
Aug 10, 11:58 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Mahaska, Monroe, Wapello47 min
Aug 10, 12:13 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Tama50 min
Aug 10, 12:28 PM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek, Tama32 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.